Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 44, NWS New Orleans, LA

June 25, 2002East Feliciana Parish, Saint Helena Parish, Louisiana; Amite County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 25, 2002, 5:00 PM CDT for East Feliciana Parish, Saint Helena Parish, Louisiana; Amite County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2002, 5:00 PM CDT (22:00 UTC)
Expired
Jun 25, 2002, 5:45 PM CDT
In force
45 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties East Feliciana Parish, LA, Saint Helena Parish, LA, Amite County, MS

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:15 PM CDTThunderstorm WindLiberty, MSSeveral trees were blown down in the southwest portion of Amite County.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2002-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2002-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1629 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 252200
SVRNEW
LAC037-091-MSC005-252245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 PM CDT TUE JUN 25 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  ST. HELENA PARISH IN SOUTHEAST LOUISIANA
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF LIBERTY

* UNTIL 545 PM CDT

* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FELPS...OR ABOUT 6 MILES NORTHEAST OF  
  CLINTON...MOVING NORTH AT 20 MPH. COMMUNITIES IN THE PATH OF THIS 
  STORM INCLUDE LIBERTY.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3089 9107 3083 9087 3123 9059 3135 9094

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 25, 2:30 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT WED JUN 25 2002

UPPER LEVEL CLOSED LOW PRESSURE SYSTEM WAS NEARLY STATIONARY OVER
THE ARKLATEX.  PRECIPITABLE WATER PLOTS WERE GENERALLY BETWEEN 1.8
TO 2.1 INCHES ALONG THE GULF COAST AS OF 12Z THIS MORNING. SURFACE
ANALYSIS CONTINUE TO SHOW A HIGH OFF THE GEORGIA COAST AND A TROUGH
FROM THE UPPER MISSISSIPPI VALLEY SOUTHWEST TO NORTH CENTRAL TEXAS.
UPPER AIR ANALYSIS AND WATER VAPOR IMAGERY REVEALED A DISTURBANCES
OVER THE COASTAL SECTIONS OF SOUTHEAST LOUISIANA...PRODUCING
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA.

MODELS ARE IN AGREEMENT THROUGH 48 HOURS. UPPER LEVEL CLOSED LOW
WILL OPEN UP TONIGHT. AN UPPER LEVEL DISTURBANCE OVER THE CENTRAL
HIGH PLAINS WILL ROTATE SOUTH AND ELONGATE THE TROUGH SOUTHWEST TO
SOUTH TEXAS. THIS FEATURE WILL PULL THE MOISTURE AXIS NORTH AND WEST
OF THE FORECAST AREA TONIGHT...BETTER CHANCE FOR RAIN OVER NORTH
ZONES. WILL CONTINUE WITH SIMILAR POPS FROM PREVIOUS FORECAST
PACKAGE FOR THURSDAY AND FRIDAY...GETTING BACK TO CLIMO POPS. MEAN
RELATIVE HUMIDITY LAYER REMAINS ABOVE 65 PERCENT THROUGH MONDAY.
WILL CONTINUE SLIGHTLY NEAR OR ABOVE CLIMO POPS THROUGH THE WEEKEND
AND THROUGH WEDNESDAY FOR NOW.

HERE ARE SOME NUMBERS PONDER...

MCB 70/84/69/87 4745    BTR 72/84/71/87 4745
MSY 75/86/75/88 4634    GPT 75/84/75/86 4634

.NEW...NONE
LA...NONE.
MS...NONE.

18/23

In the hours before

Special weather statement, Jun 25, 11:00 AM CDT, 6 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUN 25 2002

.SYNOPSIS...THE CENTRAL GULF COAST WEATHER CONTINUES TO BE
INFLUENCED BY AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY NEARLY
STATIONARY OVER NORTHWEST LOUISIANA. AN ABUNDANCE OF MOISTURE IN THE
LOWER LEVELS IN COMBINATION WITH MID LEVEL INSTABILITY WILL RESULT
IN SCATTERED SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND
EVENING.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...WIND GUSTS OF 30 MPH AND HEAVY DOWNPOURS OF RAIN THIS
AFTERNOON AND EVENING. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR
CAN BE EXPECTED WITH SOME OF THE STORMS WHICH COULD RESULT IN
LOCALIZED MINOR FLOODING OF ROADWAYS AND LOW LYING AND POORLY DRAINED
AREAS. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED TODAY AND
TONIGHT.

.ACTIONS...
NONE AT THIS TIME.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:12 PM CDTSpecial Marine WarningLIX93 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.